Alert archive / Illinois / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 61, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Apr 22, 2011, 10:41 PM CDT for Crawford County, Lawrence County, Illinois. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2011, 10:41 PM CDT (03:41 UTC)
- Expired
- Apr 22, 2011, 11:02 PM CDT
- In force
- 21 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Crawford County, IL, Lawrence County, IL
The radar
The Evansville,IN radar (KVWX), 73 km from the middle of the area, began a volume at 03:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 22, 5:49 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 3.7 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 342 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 492 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 351 m²/s²
- 0-3 km storm-relative helicity
- 346 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
524
WUUS53 KILX 230341
SVRILX
ILC033-101-230415-
/O.NEW.KILX.SV.W.0061.110423T0341Z-110423T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1041 PM CDT FRI APR 22 2011
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CRAWFORD COUNTY IN EAST CENTRAL ILLINOIS...
NORTHERN LAWRENCE COUNTY IN SOUTHEAST ILLINOIS...
* UNTIL 1115 PM CDT.
* AT 1037 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR NEW HEBRON...OR NEAR
ROBINSON...AND MOVING EAST AT 40 MPH. NICKEL SIZE HAIL MAY ALSO
ACCOMPANY THESE DAMAGING WINDS.
* LOCATIONS IMPACTED INCLUDE...
PALESTINE...RUSSELLVILLE AND LAWRENCEVILLE AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SATURDAY MORNING
FOR SOUTHEASTERN ILLINOIS.
LAT...LON 3873 8750 3885 8792 3910 8763 3910 8762
3909 8762 3906 8757 3899 8756 3896 8751
3890 8752 3886 8754 3885 8752 3882 8752
3879 8749 3874 8749
TIME...MOT...LOC 0341Z 274DEG 33KT 3896 8764
WIND...HAIL 60MPH 0.88IN
$$
AUTEN1 follow-up statement
347
WWUS53 KILX 230402
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1102 PM CDT FRI APR 22 2011
ILC033-101-230412-
/O.CAN.KILX.SV.W.0061.000000T0000Z-110423T0415Z/
LAWRENCE IL-CRAWFORD IL-
1102 PM CDT FRI APR 22 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CRAWFORD AND
NORTHERN LAWRENCE COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 1 AM CDT.
LAT...LON 3873 8750 3885 8792 3910 8763 3910 8762
3909 8762 3906 8757 3899 8756 3896 8751
3890 8752 3886 8754 3885 8752 3882 8752
3879 8749 3874 8749
TIME...MOT...LOC 0402Z 274DEG 33KT 3895 8739
$$
AUTENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 9:00 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Apr 22, 9:00 PM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 900 PM CDT FRI APR 22 2011 .DISCUSSION... ISSUED 900 PM CDT FRI APR 22 2011 FORECAST IS PRETTY WELL ON TARGET...THOUGH THE PRECIPITATION COVERAGE IS A BIT LOWER THAN PREVIOUSLY EXPECTED. LOW PRESSURE IS CENTERED NEAR PEORIA AT THE MOMENT...WITH THE TRAILING COLD FRONT EXTENDING JUST WEST OF THE ST LOUIS METRO AREA. THUNDERSTORM THREAT WILL PERSIST UNTIL FROPA...WHICH SHOULD CLEAR THE FORECAST AREA TO THE SOUTHEAST BEFORE DAYBREAK. MAIN THREAT FOR SEVERE STORMS IS EXPECTED SOUTH OF THE I-70 CORRIDOR WHERE TEMPERATURES AND DEW POINTS HAVE RECOVERED BETTER SINCE RAINFALL EARLIER TODAY. STORMS APPROACHING SOUTHEAST ILLINOIS HAVE A HISTORY OF LARGE HAIL...DAMAGING WINDS AND A COUPLE TORNADOES...SO THEY WILL NEED TO WE WATCHED CLOSELY. FURTHER NORTH...HAIL WOULD BE THE PRIMARY THREAT. PLAN ON MAKING TWEAKS FOR THE LATEST TRENDS...BUT SIGNIFICANT FORECAST ADJUSTMENTS ARE NOT ANTICIPATED. BAK && .AVIATION... ISSUED 640 PM CDT FRI APR 22 2011 LOW PRESSURE...CURRENTLY CENTERED NEAR KUIN...WILL TRACK NORTHEAST INTO THE GREAT LAKES BY 12Z SATURDAY. THIS TRACK WILL PULL A COLD FRONT THROUGH THE CENTRAL ILLINOIS TERMINALS TONIGHT. HOWEVER...UNTIL FROPA...IFR CIGS ALONG WITH SCATTERED SHOWERS AND A FEW THUNDERSTORMS ARE ANTICIPATED. ONLY INCLUDED A TEMPO FOR THUNDER AT THE FURTHER SOUTH KSPI/KDEC TERMINALS WHERE THEY WILL GET INTO THE WARMER AIR TO THE SOUTH OF THE SURFACE LOW. SOUTH SOUTHEAST WINDS AHEAD OF THE FRONT WILL TREND WESTERLY WITH FROPA...WITH CIGS CLIMBING TO VFR. VFR CONDITIONS AND GUSTY WESTERLY WINDS ARE ANTICIPATED SATURDAY BEHIND THE SYSTEM. BAK && .PREV DISCUSSION... ISSUED 215 PM CDT FRI APR 22 2011 ACTIVE WEATHER PATTERN TO CONTINUE INTO AT LEAST THE MIDDLE OF NEXT WEEK WITH SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS. PRIMARY THREAT FOR EXCESSIVE RAINFALL WILL SHIFT INTO SOUTHEAST ILLINOIS TONIGHT AS THE COLD FRONT...CURRENTLY OVER EAST CENTRAL IOWA...BECOMES PARALLEL TO THE UPPER FLOW. WILL HOLD ON TO THE CURRENT FLASH FLOOD WATCH FOR THE SOUTHEAST THIRD INTO EARLY SATURDAY AFTERNOON. SHORT TERM...TONIGHT THROUGH MONDAY NIGHT UPPER LEVEL WAVE AND ASSOCIATED COLD FRONT MAKING GOOD PROGRESS TO THE EAST AND IS EXPECTED TO PUSH INTO SOUTHEAST ILLINOIS BY LATE TONIGHT. BIG QUESTION IS WHETHER ADDITIONAL CONVECTION MAY DEVELOP AHEAD OF THE COLD FRONT LATER THIS AFTERNOON AND EVENING. SHORT TERM MODELS...ALONG WITH THE HI-RES NMM AND ARW MODELS INDICATE ADDITIONAL CONVECTION WILL FORM ALONG THE COLD FRONT AND SWEEP ACRS THE AREA DURING THE EVENING. ENOUGH LOW LEVEL CONVERGENCE ALONG THE APPROACHING SURFACE WAVE AND FRONTAL BOUNDARY SHOULD BE ABLE TO SUPPORT SOME CONVECTION ACRS THE AREA THIS EVENING WITH AN OVERALL SHIFT OF THE STORMS INTO THE SOUTHEAST. FRONT SHOULD BECOME STATIONARY ALONG OR JUST SOUTH OF INTERSTATE 70 WITH A VERY FAVORABLE SETUP FOR EXCESSIVE RAINFALL ALONG THE FRONTAL BOUNDARY LATE TONIGHT INTO SATURDAY MORNING...WITH A CHANCE FOR ADDITIONAL STORMS ACRS THE SE LATE SATURDAY NIGHT INTO SUNDAY. FURTHER NORTHWEST...POPS WILL BE TRIMMED AS SOMEWHAT DRIER AIF FILTERS IN BEHIND THE COLD FRONT LATE TONIGHT AND MOST OF SATURDAY. STILL APPEARS THE BETTER RAIN CHANCES WILL BE ALONG OR SOUTH OF INTERSTATE OF 72 LATE SATURDAY INTO SUNDAY MRNG BUT WILL CARRY SOME LOW CHANCE POPS FURTHER NORTH. LATEST 12Z ECMWF SUGGESTS A NORTHWARD PUSH TO THE FRONTAL BOUNDARY OVER SE IL LATE SUNDAY INTO EARLY MONDAY AS ANOTHER SIGNIFICANT UPPER LEVEL WAVE PUSHES INTO THE PLAINS. AS A RESULT...WILL CONTINUE WITH THE HIGH CHANCE POPS NORTH AND LIKELY SOUTH FOR LATER SUNDAY INTO EARLY MONDAY. SURFACE WAVE WILL SHIFT NORTHEAST INTO CENTRAL ILLINOIS ON MONDAY WITH ALL AREAS EXPERIENCING HIGH CHANCE/LIKELY POPS ON MONDAY AND MONDAY NIGHT. LONG TERM...TUESDAY THROUGH FRIDAY VERY ACTIVE WEATHER PATTERN TO HOLD ACRS THE AREA AT LEAST THROUGH MID WEEK WITH ADDITIONAL SHORTWAVE ENERGY FORECAST TO PUSH ACRS THE REGION LATE TUESDAY THROUGH WEDNESDAY NIGHT. ADDITIONAL SIGNIFICANT RAINFALL WILL BE LIKELY WITH THIS WAVE WITH MODELS INDICATING A SLOWER PROGRESSION ACRS THE MIDWEST...WHICH WILL KEEP AT LEAST SLIGHT CHANCE POPS GOING INTO WEDNESDAY NIGHT. LARGE CLOSED LOW EXPECTED TO SLOWLY DRIFT EWD ACRS THE GREAT LAKES FOR THE REMAINDER OF THE FORECAST PERIOD KEEPING TEMPS AT BIT BELOW NORMAL FOR THE END OF THE WEEK. SMITH && .ILX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR ILZ054>057- 061>063-066>068-071>073. &&
Hazardous weather outlook, Apr 22, 3:25 PM CDT, 7 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 325 PM CDT FRI APR 22 2011 ILZ054>057-061>063-066>068-071>073-232030- CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR-EFFINGHAM- JASPER-LAWRENCE-MOULTRIE-RICHLAND-SHELBY- 325 PM CDT FRI APR 22 2011 ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT PERIODS OF RAIN AND THUNDERSTORMS WILL CONTINUE TONIGHT. FLASH FLOODING WILL BE POSSIBLE ALONG WITH THE CONTINUED RIVER FLOODING AS RAINFALL AMOUNTS OF 2 TO 3 INCHES WILL BE LIKELY. SEVERE STORMS WITH HAIL WILL ALSO BE POSSIBLE LATER THIS EVENING. SEVERE WEATHER THREATS WITH THE SECOND PERIOD OF STORMS WILL BE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE STORMY WEATHER WILL CONTINUE THROUGH AT LEAST NEXT TUESDAY AS A STATIONARY FRONT SLOWLY MOVES BACK AND FORTH THROUGH THE STATE. RIVER FLOODING WILL REMAIN LIKELY...AND A PERIOD OR TWO OF SEVERE STORMS WILL ALSO BE POSSIBLE. KEEP TUNED TO LATER FORECASTS AS THE SEVERE WEATHER SITUATION BECOMES BETTER DEFINED FOR EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS EVENING. ILZ027>031-036>038-040>053-232030- CASS-CHAMPAIGN-CHRISTIAN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL- MASON-MCLEAN-MENARD-MORGAN-PEORIA-PIATT-SANGAMON-SCHUYLER-SCOTT- STARK-TAZEWELL-VERMILION-WOODFORD- 325 PM CDT FRI APR 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT SECOND ROUND OF THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE THROUGH CENTRAL ILLINOIS. LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES WILL BE POSSIBLE WITH THIS ACTIVITY IN THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE STORMY WEATHER WILL CONTINUE THROUGH AT LEAST NEXT TUESDAY AS A STATIONARY FRONT SLOWLY MOVES BACK AND FORTH THROUGH THE STATE. RIVER FLOODING WILL REMAIN LIKELY...AND A PERIOD OR TWO OF SEVERE STORMS WILL ALSO BE POSSIBLE. KEEP TUNED TO LATER FORECASTS AS THE SEVERE WEATHER SITUATION BECOMES BETTER DEFINED FOR EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS EVENING. HJS
In the hours before
Local storm report, Apr 22, 5:07 PM CDT, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LINCOLN IL
507 PM CDT FRI APR 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM TSTM WND DMG 2 N WENDELIN 38.86N 88.28W
04/22/2011 JASPER IL EMERGENCY MNGR
*** 1 INJ *** 4 CAMPING TRAILERS BLOWN OVER AT KUHLS
CAMPGROUND...TREE FELL ON ONE CAMPER AND CUT IT IN HALF.
CORRECTED LOCATION.
&&
AJLocal storm report, Apr 22, 5:30 PM CDT, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
530 PM CDT FRI APR 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM TSTM WND DMG 2 N WENDELIN 38.86N 88.28W
04/22/2011 JASPER IL EMERGENCY MNGR
PART OF METAL ROOF BLOWN OFF HOUSE.
0110 PM TSTM WND DMG 5 S NEWTON 38.92N 88.16W
04/22/2011 JASPER IL EMERGENCY MNGR
TREE DOWN, DAMAGED PART OF A TRAILER HOME.
0110 PM HAIL 5 S NEWTON 38.92N 88.16W
04/22/2011 E1.00 INCH JASPER IL EMERGENCY MNGR
NICKEL TO QUARTER SIZED HAIL.
&&
AJLocal storm report, Apr 22, 8:19 PM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
819 PM CDT FRI APR 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0816 PM HAIL CANTON 40.56N 90.04W
04/22/2011 E1.00 INCH FULTON IL TRAINED SPOTTER
HAIL LASTED TWO MINUTES AT LYNN AND 5TH STREET IN CANTON.
&&
AJLocal storm report, Apr 22, 8:24 PM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
824 PM CDT FRI APR 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 PM HAIL CANTON 40.56N 90.04W
04/22/2011 E1.00 INCH FULTON IL EMERGENCY MNGR
QUARTER HAIL IN DOWNTOWN CANTON.
&&
AJLocal storm report, Apr 22, 8:54 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
854 PM CDT FRI APR 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0843 PM HAIL 1 S MOSSVILLE 40.80N 89.57W
04/22/2011 E0.50 INCH PEORIA IL MESONET
SWOP.
&&
AJLocal storm report, Apr 22, 9:30 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
930 PM CDT FRI APR 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0928 PM HEAVY RAIN FORSYTH 39.92N 88.96W
04/22/2011 M1.95 INCH MACON IL MESONET
24 HOUR TOTAL. SWOP.
&&
AJThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 7:35 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Schuyler | 40 min |
| Apr 22, 8:14 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Peoria | 31 min |
| Apr 22, 10:17 PM CDT | Flash Flood Warning | ILX | Clay, Crawford, Effingham, Jasper | 5 hr |
| Apr 23, 11:09 AM CDT | River Flood Warning | ILX | Marshall, Putnam | 15 days |
| Apr 23, 11:09 AM CDT | River Flood Warning | ILX | Peoria, Tazewell, Woodford | 19 days |
| Apr 23, 11:43 AM CDT | River Flood Warning | ILX | Cass, Mason | 9 days |
Nearby
Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.